Alert archive / Maine / Wind Advisories in 2007

Wind Advisory 4, NWS Caribou, ME

April 16, 2007Aroostook County, Penobscot County, Piscataquis County, Maine

NWS Caribou, ME issued this wind advisory at Apr 16, 2007, 9:20 AM EDT for Aroostook County, Penobscot County, Piscataquis County, Maine. It took effect at Apr 16, 2007, 3:15 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 9:20 AM EDT (13:20 UTC)
In effect from
Apr 16, 2007, 3:15 PM EDT
Expired
Apr 17, 2007, 1:00 PM EDT
In force
22 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME

The radar

The Caribou radar (KCBW), 81 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 1.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 161320
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
920 AM EDT MON APR 16 2007

...VERY STRONG WINDS TO AFFECT THE REGION TODAY INTO THIS
EVENING...

.LOW PRESSURE WILL INTENSIFY INTO A POWERFUL LATE SEASON STORM AS
IT MOVES TO NEAR NEW YORK CITY THIS AFTERNOON THEN BECOMES NEARLY
STATIONARY THROUGH TUESDAY. THIS SYSTEM WILL PRODUCE STRONG
WINDS...ESPECIALLY IN PORTIONS OF DOWNEAST MAINE.

MEZ011-015>017-029-030-032-162130-
/O.CON.KCAR.HW.W.0004.000000T0000Z-070417T0000Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DANFORTH...VANCEBORO...TOPSFIELD
920 AM EDT MON APR 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

EXPECT EAST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 65 MPH INTO
EARLY EVENING.

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. PREPARE
FOR THE LIKELIHOOD OF WIND DAMAGE WITH LARGE BRANCHES AND TREES
BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS
POSSIBLE...SUCH AS SHINGLES OR SIDING TORN OFF BUILDINGS.
SIGNIFICANT POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK
SOME ROADWAYS.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ005-006-031-162130-
/O.NEW.KCAR.WI.Y.0004.070416T1600Z-070417T0500Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
DOVER-FOXCROFT...MILO...GUILFORD
920 AM EDT MON APR 16 2007

...WIND ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT TUESDAY. 

EAST TO NORTHEAST WINDS WILL INCREASE TO SPEEDS OF 20 TO 30 MPH
WITH GUSTS UP TO 50 MPH THIS AFTERNOON INTO TONIGHT. 

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. 

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

HEWITT
4 follow-up statements
000 
WWUS71 KCAR 161915
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
315 PM EDT MON APR 16 2007

...VERY STRONG WINDS TO AFFECT THE REGION TONIGHT INTO TUESDAY...

.INTENSE LOW PRESSURE NEAR NEW YORK CITY WILL DRIFT EAST AND
GRADUALLY WEAKEN OFF THE SOUTHERN NEW ENGLAND COAST TONIGHT
THROUGH TUESDAY. THIS SYSTEM WILL KEEP STRONG WINDS ACROSS THE
REGION...ESPECIALLY IN PORTIONS OF DOWNEAST MAINE TONIGHT INTO
TUESDAY.

MEZ011-015>017-029-030-032-170315-
/O.EXT.KCAR.HW.W.0004.000000T0000Z-070417T1700Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DANFORTH...VANCEBORO...TOPSFIELD
315 PM EDT MON APR 16 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM EDT TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 PM EDT TUESDAY. 

EXPECT EAST TO NORTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO
65 MPH TONIGHT INTO TUESDAY.

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. PREPARE
FOR THE LIKELIHOOD OF WIND DAMAGE WITH LARGE BRANCHES AND TREES
BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE...
SUCH AS SHINGLES OR SIDING TORN OFF BUILDINGS. SIGNIFICANT POWER
OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ010-170315-
/O.EXB.KCAR.WI.Y.0004.070416T2000Z-070417T1700Z/
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD
315 PM EDT MON APR 16 2007

...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EDT TUESDAY. 

EAST TO NORTHEAST WINDS WILL INCREASE TO SPEEDS OF 20 TO 30 MPH
WITH GUSTS UP TO 50 MPH TONIGHT INTO TUESDAY.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ005-006-031-170315-
/O.EXT.KCAR.WI.Y.0004.070416T2000Z-070417T1700Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
DOVER-FOXCROFT...MILO...GUILFORD
315 PM EDT MON APR 16 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT TUESDAY. 

EAST TO NORTHEAST WINDS WILL INCREASE TO SPEEDS OF 20 TO 30 MPH
WITH GUSTS UP TO 50 MPH TONIGHT INTO TUESDAY.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

HEWITT/FITZSIMMONS
000 
WWUS71 KCAR 170210
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1010 PM EDT MON APR 16 2007

...STRONG WINDS TO AFFECT THE REGION OVERNIGHT INTO TUESDAY...

.INTENSE LOW PRESSURE OVER SOUTHERN NEW ENGLAND WILL DRIFT EAST
AND GRADUALLY WEAKEN TO THE SOUTHEAST OF CAPE COD DURING TUESDAY.
THIS SYSTEM WILL KEEP STRONG WINDS ACROSS THE REGION...ESPECIALLY
IN PORTIONS OF DOWNEAST MAINE OVERNIGHT INTO TUESDAY.

MEZ011-015>017-029-030-032-171015-
/O.CON.KCAR.HW.W.0004.000000T0000Z-070417T1700Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DANFORTH...VANCEBORO...TOPSFIELD
1010 PM EDT MON APR 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EDT TUESDAY. 

EAST TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 60 MPH
AT TIMES CAN BE EXPECTED OVERNIGHT INTO TUESDAY.

THIS STORM WILL CONTINUE TO HAVE A HIGH IMPACT ON THE WARNING
AREA. PREPARE FOR THE LIKELIHOOD OF WIND DAMAGE WITH LARGE
BRANCHES AND TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO
BUILDINGS IS POSSIBLE... SUCH AS SHINGLES OR SIDING TORN OFF
BUILDINGS. SIGNIFICANT POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS
MAY BLOCK SOME ROADWAYS.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ005-006-010-031-171015-
/O.CON.KCAR.WI.Y.0004.000000T0000Z-070417T1700Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...DOVER-FOXCROFT...MILO...
GUILFORD
1010 PM EDT MON APR 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT TUESDAY. 

EAST TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
AT TIMES CAN BE EXPECTED OVERNIGHT INTO TUESDAY.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

FITZSIMMONS
000 
WWUS71 KCAR 170801
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
401 AM EDT TUE APR 17 2007

...STRONG WINDS TO AFFECT THE REGION OVERNIGHT INTO TUESDAY...

.INTENSE LOW PRESSURE OVER SOUTHERN NEW ENGLAND WILL DRIFT EAST
AND GRADUALLY WEAKEN TO THE SOUTHEAST OF CAPE COD TODAY. HOWEVER...
THIS SYSTEM WILL CONTINUE TO KEEP STRONG WINDS ACROSS THE
REGION THROUGH MIDDAY...ESPECIALLY OVER COASTAL AREAS.

MEZ011-015>017-029-030-032-171700-
/O.CON.KCAR.HW.W.0004.000000T0000Z-070417T1700Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DANFORTH...VANCEBORO...TOPSFIELD
401 AM EDT TUE APR 17 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON. 

EAST TO NORTHEAST WINDS OF 20 TO 35 MPH WITH LOCALIZED GUSTS UP
TO 60 TO 65 MPH AT TIMES CAN BE EXPECTED THROUGH MIDDAY...WITH
THE STRONGEST GUSTS EXPECTED ACROSS HIGHER TERRAIN AND OUTER
ISLANDS OF THE DOWNEAST COAST.

THIS STORM WILL CONTINUE TO HAVE A MODERATE TO HIGH IMPACT ON THE
WARNING AREA. ADDITIONAL WIND DAMAGE WITH LARGE BRANCHES AND
TREES BLOWN DOWN IS LIKELY. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS
POSSIBLE... SUCH AS SHINGLES OR SIDING TORN OFF BUILDINGS. ALSO...
SIGNIFICANT POWER OUTAGES ARE LIKELY WITH BLOWN DOWN DEBRIS BLOCKING
SOME ROADWAYS.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ005-006-010-031-171700-
/O.CON.KCAR.WI.Y.0004.000000T0000Z-070417T1700Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...DOVER-FOXCROFT...MILO...
GUILFORD
401 AM EDT TUE APR 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. 

EAST TO NORTHEAST WINDS OF 15 TO 30 MPH WITH LOCALIZED GUSTS UP
TO 45 MPH AT TIMES CAN BE EXPECTED THROUGH MIDDAY.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

VJN
000 
WWUS71 KCAR 171700
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
100 PM EDT TUE APR 17 2007

...STRONG WINDS WILL CONTINUE TO AFFECT THE REGION INTO TONIGHT...

.INTENSE LOW PRESSURE OVER SOUTHERN NEW ENGLAND WILL DRIFT EAST
AND GRADUALLY WEAKEN TO THE SOUTHEAST OF CAPE COD TONIGHT. THIS
SYSTEM WILL CONTINUE TO KEEP STRONGEST WINDS THE DOWNEAST AND COASTAL
AREAS.

MEZ005-006-010-031-171800-
/O.CAN.KCAR.WI.Y.0004.000000T0000Z-070417T1700Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...DOVER-FOXCROFT...MILO...
GUILFORD
100 PM EDT TUE APR 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

NORTHEAST WINDS OF 20 TO 30 MPH WILL CONTINUE INTO THE EVENING.
SOME GUSTS OF 35 MPH CAN BE EXPECTED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MEZ011-015>017-029-030-032-180000-
/O.EXT.KCAR.HW.W.0004.000000T0000Z-070418T0600Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DANFORTH...VANCEBORO...TOPSFIELD
100 PM EDT TUE APR 17 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY. 

EAST TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH
AT TIMES CAN BE EXPECTED THROUGH TONIGHT. THE STRONGEST GUSTS
WILL BE ACROSS THE HIGHER TERRAIN AND ALONG THE COAST.

THIS STORM WILL CONTINUE TO HAVE A HIGH IMPACT ON THE WARNING
AREA. THE COMBINATION OF THE SATURATED GROUND AND WIND GUSTS OF
50 MPH COULD BRING DOWN TREES. MINOR STRUCTURAL DAMAGE TO
BUILDINGS IS POSSIBLE...SUCH AS SHINGLES OR SIDING TORN OFF
BUILDINGS. ALSO... SIGNIFICANT POWER OUTAGES ARE LIKELY WITH BLOWN
DOWN DEBRIS BLOCKING SOME ROADWAYS.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

HEWITT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Apr 16, 6:53 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 16, 6:53 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
653 AM EDT MON APR 16 2007

.SYNOPSIS...
INTENSE LOW PRESSURE MOVE TO NEAR NEW YORK CITY TODAY BEFORE BECOMING
NEARLY STATIONARY TONIGHT INTO TUESDAY. A WIDE VARIETY OF
PRECIPITATION...RANGING FORM LOCALLY HEAVY WET SNOW OVER THE
HIGHER ELEVATIONS OF WESTERN MAINE TO LOCALLY HEAVY RAINFALL
ACROSS DOWNEAST...WILL CONTINUE OVER THE REGION TODAY...CONTINUING
INTO TUESDAY. VERY STRONG WINDS ARE ALSO EXPECTED FROM THIS STORM
ESPECIALLY OVER CENTRAL AND DOWNEAST MAINE.
&&

.NEAR TERM /THROUGH TONIGHT/...
THE FASTER NWRD TREND OF THE RN-SN LINE CONTS THIS MORN...WITH
TEMPS RISING ABV FZG AT MLT AND AND HUL...AND PRECIP ALREADY
TRANSISIONED TO RN AT MLT AND ON ITS WAY AT HUL. BASED ON THIS
LINEAR TREND...WE FEEL CONFIDENT TO SHORT THE REMAINING WINT WX
ADV ZONE (ZONE 2) TO EXPIRE AT 2 PM. WILL HOLD OFF ON ANY
ALTERATIONS TO THE WINT STORM WARNINGS ATTM. &&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
LOW PRESSURE LOCATED OFF THE NEW JERSEY COAST WILL MOVE SLOWLY
NORTHWARD...BECOMING STATIONARY NEAR NEW YORK CITY BY THIS
AFTERNOON. THE SYSTEM WILL THEN SLOWLY DRIFT TO THE E TONIGHT
THROUGH FRI.

MAIN FOCUS OF SHORT TERM WILL BE POSSIBLE COASTAL FLOODING. BASED
ON THE FACT THAT WASHINGTON COUNTY IS PARTIALLY PROTECTED FROM
SOME OF THE WIND AND WAVE FETCH COMING IN FROM THE ATLANTIC WILL
ISSUE AND ADVISORY FOR MINOR COASTAL FLOODING WHICH IS EXPECTED TO
OCCUR MAINLY TO THE SOUTH OF JONESPORT. FOR HANCOCK COUNTY WHICH
IS MORE EXPOSED TO THE WIND AND WAVE ACTION AHEAD OF THIS SYSTEM
WILL ISSUE A COASTAL FLOOD WARNING. PLEASE SEE MORE TECHNICAL
INFORMATION REGARDING COASTAL FLOODING IN THE MARINE DISCUSSION
BELOW.
&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
BASICALLY USED THE HPC GRIDS WHICH FOLLOWED THE ECMWF. COLD
PATTERN FINALLY BREAKS AS LOW PRESSURE FINALLY SLIDES SOUTHEAST OF
THE AREA. HIGH PRESSURE NORTHWEST OF THE AREA WILL PRODUCE A DRY
NORTHERLY FLOW ACROSS THE AREA WITH ABOVE NORMAL TEMPERATURES.
&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
KEPT WITH MAINLY IFR VSBYS WITH RN AND SN AND IFR CIGS THRU MOST
OF THE TAF PD. AFTERWARDS...EXPECT MVFR CIGS WITH RAIN/SNOW SHOWERS
TUE THRU WED NIGHT THEN VFR CONDITIONS FOR THURSDAY AND FRIDAY.
&&

.MARINE...
HAVE USED A 50/50 MODEL BLEND OF THE GFS AND NAM12. WIND SPEEDS
FROM BOTH MODELS IN CLOSE AGREEMENT THIS AFTERNOON BUT SOME
DIFFERENCES AND SPEED LATER TONIGHT. BELIEVE MODEL CONSENSUS IS
BEST COURSE OF ACTION. WILL CONTINUE STORM WARNING BASED MAINLY ON
GUST SPEEDS. FOR WAVES HAVE INITIALIZED THE GRIDS WITH THE WNA
WAVE WATCH III. CURRENT OBSERVATIONS SHOWING OBSERVED WAVE HEIGHTS
AT OR SLIGHTLY ABOVE WAVE MODEL NUMBERS. WILL ADD 1 TO 2 FEET TO
WAVE MODEL NUMBERS BASED ON CURRENT OBSERVATIONS TO SOUTH AND KNOW
CONCEPTUAL MODEL BIAS.

DUE TO THE SOUTHERN PORTION OF NOVA SCOTIA BLOCKING SOME OF THE
EASTERLY FETCH...BELIEVE MAXIMUM STORM SURGE WILL OCCUR ACROSS THE
SOUTHERN PORTION OF OUR COASTAL WATERS. WITH WIND DIRECTION MAINLY
OUT OF THE NORTHEAST THE WIND SETUP COMPONENT PARALLEL TO COAST IS
NOT THE MOST FAVORABLE FOR STORM SURGE...HOWEVER SOME TURN TO THE
RIGHT OF WATER BY CORIOLIS FORCE WILL CAUSE SOME WATER BUILD UP.
THE WAVE SETUP IS MUCH MORE FAVORABLE. LATEST SPECTRAL DATA AT
CAR01 CONTINUES TO INDICATE WAVE GROUPS MORE PERPENDICULAR TO
COAST COMING IN AT 170 AND 120 DEGREES. EXTRA TROPICAL STORM SURGE
DATA INDICATES SURGE AROUND 1 FOOT BUT BELIEVE THIS WILL BE CLOSER
TO 2 FEET BASED ON OFFICE NOMOGRAM AND REASONS MENTIONED ABOVE.
WILL ISSUE A COASTAL FLOOD WARNING FOR ZONE 29 WITH CRITICAL TIDE
IN THIS AREA AROUND 13 FEET AND COMBINED HIGHER THAN USUALLY
ASTRONOMICAL TIDE COMBINED WITH EXPECTED SURGE COULD EXCEED THIS
VALUE BY 2 TO 3 FEET. FOR ZONE 30 WITH SURGE LIMITED WILL ISSUE
ADVISORY FOR MINOR COASTAL FLOODING. WILL MENTION IN BOTH AREAS
THAT WAVE RUNUP COMBINED WITH THE STORM TIDE COULD RESULT IN BEACH
EROSION.
&&

.HYDROLOGY...
ADDED N PENOBSCOT AND S AROOSTOOK TO WATCH DUE TO AMPLIFIED LIQUID
PCPN THERE. FEEL THAT THE HEADWATERS OF THE PISCATAQUIS AND
PENOBSCOT NORTH WILL SEE THE MAJORITY OF THERE PCPN AS SNOW...SO
DID NOT ADD N PISCATAQUIS OR AROOSTOOK TO WATCH. PROBLEMS IN THE
WATCH AREA SHOULD BE CONTAINED TO SMALL BROOKS...STREAMS AND URBAN
TYPE ISSUES. WILL HAVE TO KEEP AN EYE ON P TYPE IN THE HEADWATERS
OF THE PISCATAQUIS AS MORE LIQUID THERE COULD CAUSE MAINSTEM
ISSUES FROM BLANCHARD TO MEDFORD.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     MEZ002.
     WINTER STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR MEZ001-
     003-004-010.
     HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR MEZ011-
     015>017-029-030-032.
     FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY
     EVENING FOR MEZ005-006-011-015>017-029>032.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MEZ030.
MARINE...STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ050.

&&

NEAR TERM...VJN
SHORT TERM...MIGNONE
LONG TERM...FOSTER
AVIATION...VJN
MARINE...VJN/MIGNONE
HYDROLOGY...TURNER
Hazardous weather outlook, Apr 16, 5:47 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
547 AM EDT MON APR 16 2007

MEZ001-003-004-010-171200-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
547 AM EDT MON APR 16 2007

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NEEDED AT THIS TIME.

MEZ002-171200-
NORTHEAST AROOSTOOK-
547 AM EDT MON APR 16 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NEEDED AT THIS TIME.

MEZ005-006-171200-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
547 AM EDT MON APR 16 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY
   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NEEDED AT THIS TIME.

MEZ011-015>017-032-171200-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-NORTHERN WASHINGTON-
547 AM EDT MON APR 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING
   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NEEDED AT THIS TIME.

MEZ031-171200-
SOUTHERN PISCATAQUIS-
547 AM EDT MON APR 16 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY
   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NEEDED AT THIS TIME.

MEZ030-171200-
COASTAL WASHINGTON-
547 AM EDT MON APR 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING
   COASTAL FLOOD ADVISORY
   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NEEDED AT THIS TIME.

MEZ029-171200-
COASTAL HANCOCK-
547 AM EDT MON APR 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING
   COASTAL FLOOD WARNING
   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NEEDED AT THIS TIME.

ANZ050-171200-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
547 AM EDT MON APR 16 2007

...STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NEEDED AT THIS TIME.

VJN

In the hours before

Special weather statement, Apr 16, 8:58 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
858 AM EDT MON APR 16 2007

MEZ005-006-011-032-161600-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
LINCOLN...HOWLAND...SPRINGFIELD...DANFORTH...VANCEBORO...
TOPSFIELD
858 AM EDT MON APR 16 2007

...SNOW MOVING ACROSS THE AREA...

AT 835 AM...WEATHER SERVICE DOPPLER RADAR AND PUBLIC REPORTS
INDICATED SNOW...HEAVY AT TIMES MOVING NORTHWESTWARD. THE HEAVIEST
SNOWFALL WAS FROM TOPSFIELD AND DANFORTH ON UP THROUGH
HOULTON...MILLINOCKET AND PATTEN. SNOWFALL AMOUNTS OVER THE NEXT 3
HOURS WILL BE IN THE 1 TO 3 INCH RANGE WITH THE HIGHEST AMOUNTS
OVER ELEVATED TERRAIN. THE MAIN AREA ROADS SUCH AS ROUTE 1 AND
INTERSTATE 95 WERE REPORTED TO BE WET. HOWEVER...RURAL ROADS AND
SIDE STREETS WILL BE SNOW COVERED AND SLIPPERY.

IN ADDITION TO THE SNOW WILL BE THE INCREASING EAST TO NORTHEAST
WINDS AT SPEEDS OF 20 TO 30 MPH LATER THIS MORNING. THIS WILL
LEAD TO SOME BLOWING AND DRIFTING OF THE SNOW.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:43 AM EDTCoastal Flood WarningCARHancock19 hr
Apr 16, 4:43 AM EDTCoastal Flood AdvisoryCARWashington19 hr
Apr 16, 3:12 PM EDTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset, Washington21 hr

Nearby

Wind Advisories in Maine, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.